Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 263, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2017, 10:19 PM CDT for Barton County, Vernon County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 10:19 PM CDT (03:19 UTC)
- Expired
- May 30, 2017, 11:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Barton County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999
WUUS53 KSGF 310319
SVRSGF
MOC011-217-310415-
/O.NEW.KSGF.SV.W.0263.170531T0319Z-170531T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1019 PM CDT TUE MAY 30 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Barton County in southwestern Missouri...
Vernon County in west central Missouri...
* Until 1115 PM CDT
* At 1019 PM CDT, a severe thunderstorm was located 7 miles north of
Nevada, moving southeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Nevada... Sheldon...
Montevallo... Walker...
Bronaugh... Moundville...
Richards... Milo...
Deerfield... Metz...
Harwood... Stotesbury...
Horton... Verdella...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 9452 3803 9423 3805 9421 3805 9418
3793 9407 3787 9406 3786 9407 3763 9408
3759 9447 3793 9462
TIME...MOT...LOC 0319Z 319DEG 33KT 3795 9437
HAIL...1.00IN
WIND...<50MPH
$$
Burchfield3 follow-up statements
983
WWUS53 KSGF 310333
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1033 PM CDT TUE MAY 30 2017
MOC011-217-310415-
/O.CON.KSGF.SV.W.0263.000000T0000Z-170531T0415Z/
Barton MO-Vernon MO-
1033 PM CDT TUE MAY 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN BARTON AND VERNON COUNTIES...
At 1033 PM CDT, severe thunderstorms were located along a line
extending from near Walker to 7 miles southwest of Nevada, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Nevada... Sheldon...
Montevallo... Walker...
Bronaugh... Moundville...
Milo... Deerfield...
Harwood... Verdella...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3763 9408 3759 9447 3785 9458 3802 9416
3794 9408
TIME...MOT...LOC 0333Z 323DEG 33KT 3790 9417 3778 9446
HAIL...1.00IN
WIND...60MPH
$$
Burchfield699
WWUS53 KSGF 310355
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1055 PM CDT TUE MAY 30 2017
MOC011-217-310415-
/O.CON.KSGF.SV.W.0263.000000T0000Z-170531T0415Z/
Barton MO-Vernon MO-
1055 PM CDT TUE MAY 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN BARTON AND SOUTHEASTERN VERNON COUNTIES...
At 1055 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of El Dorado Springs to Sheldon,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheldon... Montevallo...
Milo... Verdella...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3763 9408 3759 9447 3772 9437 3792 9408
TIME...MOT...LOC 0355Z 320DEG 30KT 3779 9410 3763 9430
HAIL...1.00IN
WIND...60MPH
$$
Burchfield881
WWUS53 KSGF 310407
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1107 PM CDT TUE MAY 30 2017
MOC011-217-310417-
/O.EXP.KSGF.SV.W.0263.000000T0000Z-170531T0415Z/
Barton MO-Vernon MO-
1107 PM CDT TUE MAY 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTON AND
SOUTHEASTERN VERNON COUNTIES WILL EXPIRE AT 1115 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3763 9408 3759 9447 3772 9437 3792 9408
TIME...MOT...LOC 0407Z 319DEG 33KT 3772 9402 3756 9422
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:52 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 30, 5:52 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Springfield MO 552 PM CDT Tue May 30 2017 ...00z Aviation Forecast Update... .SHORT TERM...(This evening and tonight) Issued at 325 PM CDT Tue May 30 2017 An area of showers continue to track east across south central Missouri this afternoon. Instability has decreased with the better instability now south of the area. Therefore, the thunder has shifted south of the area across Arkansas. There may still be an isolated embedded rumble of thunder before this activity moves out of south central Missouri late this afternoon, but this is a low chance. Behind the area of showers that have spread through the area the sun has come back out and instability is starting to increase across Kansas into western Missouri. Isolated/scattered storm development will be possible late this afternoon across eastern Kansas and western Missouri and this activity will spread/develop southeast into the area this evening into tonight. Coverage in this activity will be limited with most locations remaining dry. A few of the strongest storms may be capable of hail in excess of dimes and winds in excess of 50 mph this evening, but again this will be a very localized risk and not widespread by any means. .LONG TERM...(Wednesday through Tuesday) Issued at 325 PM CDT Tue May 30 2017 An upper level low will remain northeast of the area as upper level ridging remains to the west of the area. Energy from the Upper level low will keep isolated/scattered shower/storm chances at times Wednesday through Thursday. As instability increases in the afternoon/early evening a small chance of a strong/marginally severe storm may be possible. Coverage in any convection will not be widespread and any shower/storm that does affect a given locations will be brief in nature. An upper level shortwave trough will move through the region Friday into the weekend and may bring additional showers and storm chances, which may be a little more widespread in nature than the rain expected through Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 551 PM CDT Tue May 30 2017 VFR conditions will continue through the next 24 hours across the area. There are no aviation concerns for pilots. Winds will be light and variable to southwesterly about 5 knots. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Griffin
Hazardous weather outlook, May 30, 7:53 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 753 PM CDT Tue May 30 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 753 PM CDT Tue May 30 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Lightning risk. DISCUSSION... Additional scattered storm development will be possible this evening across eastern Kansas and western Missouri. This activity may then spread southeast later tonight. A few storms may produce hail up to the size of pennies and winds in excess of 50 mph this early this evening. Otherwise cloud to ground lightning strikes will be the risk with any storms that can develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms will be possible at times through Thursday night. A few strong to severe storms will be possible across extreme southeastern Kansas and west-central Missouri Wednesday afternoon and early Wednesday evening. There is then a Limited Risk for severe storms across portions of the Missouri Ozarks on Thursday. Better chances for more widespread thunderstorms will then occur from later Friday into Saturday night as a storm system approaches from the southwestern United States. Scattered thunderstorms will then be possible early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
In the hours before
Special weather statement, May 30, 9:22 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Springfield MO
922 PM CDT TUE MAY 30 2017
MOZ067-068-079-310315-
Polk MO-Hickory MO-St. Clair MO-
922 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HICKORY...NORTHERN
POLK AND SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 1015 PM CDT...
At 922 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weaubleau, or 15 miles west of Hermitage, moving southeast at 30 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Pomme de Terre Lake... Humansville...
Polk... Weaubleau...
Collins... Flemington...
Dunnegan... Elkton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Pomme De Terre Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3774 9321 3761 9353 3776 9363 3783 9363
3784 9369 3788 9372 3796 9353
TIME...MOT...LOC 0222Z 322DEG 28KT 3786 9359
BurchfieldLocal storm report, May 30, 9:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL STOCKTON 37.70N 93.80W
05/30/2017 M1.00 INCH CEDAR MO PUBLIC
VIA SOCIAL MEDIA.
&&
JLRLocal storm report, May 30, 9:50 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 4 S ELKTON 37.80N 93.43W
05/30/2017 M0.88 INCH POLK MO CO-OP OBSERVER
&&
JLRLocal storm report, May 30, 9:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL STOCKTON 37.70N 93.79W
05/30/2017 E1.50 INCH CEDAR MO PUBLIC
HALF DOLLAR TO PING PONG SIZE HAIL REPORTED
NEAR STOCKTON. NUMEROUS PICTURES FROM SOCIAL
MEDIA OF THE HAIL.
&&
MGSpecial weather statement, May 30, 10:02 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
1002 PM CDT TUE MAY 30 2017
MOZ066-310345-
Vernon MO-
1002 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERNON COUNTY UNTIL
1045 PM CDT...
At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hume, or 11 miles southeast of Pleasanton, moving southeast at 35
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Nevada... Bronaugh...
Moundville... Richards...
Milo... Deerfield...
Metz... Stotesbury...
LAT...LON 3806 9461 3806 9446 3771 9412 3765 9447
3795 9462
TIME...MOT...LOC 0302Z 329DEG 30KT 3803 9459
BurchfieldSpecial weather statement, May 30, 10:07 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
1007 PM CDT TUE MAY 30 2017
MOZ067-078-310345-
Cedar MO-St. Clair MO-
1007 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND SOUTHWESTERN ST. CLAIR
COUNTIES UNTIL 1045 PM CDT...
At 1007 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Dorado Springs, moving southeast at 20 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Stockton Lake... Stockton State Park...
El Dorado Springs... Stockton...
Umber View Heights... Bearcreek...
Caplinger Mills... Filley...
Cane Hill... Cedar Springs...
Arnica...
LAT...LON 3776 9363 3774 9363 3774 9361 3765 9361
3757 9373 3758 9384 3785 9407 3796 9390
TIME...MOT...LOC 0307Z 319DEG 17KT 3785 9393
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:31 PM CDT | Special Weather Statement | SGF | Polk | 44 min |
| May 30, 8:23 PM CDT | Special Weather Statement | SGF | St. Clair | 67 min |
| May 30, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 53 min |
| May 30, 9:19 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 56 min |
| May 30, 9:22 PM CDT | Special Weather Statement | SGF | Polk | 53 min |
| May 30, 10:02 PM CDT | Special Weather Statement | SGF | Vernon | 43 min |
| May 30, 10:07 PM CDT | Special Weather Statement | SGF | Cedar | 38 min |
| May 30, 10:50 PM CDT | Special Weather Statement | SGF | Cedar | 40 min |
| May 30, 11:06 PM CDT | Special Weather Statement | SGF | Dade | 39 min |
| May 30, 11:25 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 36 min |
| May 30, 11:37 PM CDT | Special Weather Statement | SGF | Polk | 38 min |
| May 31, 2:03 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 29 min |
| May 31, 7:30 AM CDT | River Flood Warning | SGF | Cedar | 48 hr |
| May 31, 2:12 PM CDT | Special Weather Statement | SGF | Jasper | 48 min |
| May 31, 2:44 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 61 min |
| May 31, 2:52 PM CDT | Special Weather Statement | SGF | Jasper, Newton | 53 min |
| May 31, 5:40 PM CDT | Special Weather Statement | SGF | Barry | 50 min |
| May 31, 5:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.